Alert archive / Arizona / Areal Flood Warnings in 2012
Areal Flood Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Sep 9, 2012, 6:49 PM MST for Pima County, Arizona. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2012, 6:49 PM MST (01:49 UTC)
- Expired
- Sep 10, 2012, 12:45 PM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 152 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WGUS45 KTWC 100149 FLWTWC BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 649 PM MST SUN SEP 9 2012 AZC019-100745- /O.NEW.KTWC.FA.W.0009.120910T0149Z-120910T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 649 PM MST SUN SEP 9 2012 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLOOD WARNING FOR SMALL STREAMS IN... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO. * UNTIL 1245 AM MST * AT 644 PM MST...A RIVER GAUGE ON THE VAMORI WASH NEAR KOM VO REPORTED A WATER LEVEL EXCEEDING 8.5 FEET...WHICH IS ABOVE THE BANKFULL LEVEL. AS RAINFALL CONTINUES NEAR THE AREA...THE TREND IN WATER LEVEL IS EXPECTED TO CONTINUE TO RISE OVER THE NEXT FEW HOURS AND MAY APPROACH 9 FEET. BE ADVISED THAT STATE HIGHWAY 21 COULD BECOME IMPASSIBLE IF THE WATER LEVEL RISES ABOVE 9.5 FEET. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$ SMR
6 follow-up statements
641 WGUS85 KTWC 100255 FLSTWC FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 755 PM MST SUN SEP 9 2012 AZC019-100745- /O.CON.KTWC.FA.W.0009.000000T0000Z-120910T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 755 PM MST SUN SEP 9 2012 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MST FOR SMALL STREAMS IN CENTRAL PIMA COUNTY...INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO... AT 749 PM MST...A RIVER GAUGE ON THE VAMORI WASH NEAR KOM VO REPORTED A WATER LEVEL EXCEEDING 9 FEET AND THUS REMAINING ABOVE BANKFULL. WHILE RAINFALL HAS ENDED OVER THE AREA...WATERS CONTINUE TO FLOW INTO THE WASH BASIN. THUS WHILE THE TREND IS FOR THESE WATERS TO CONTINUE TO RISE..THE RATE OF RISE IS EXPECTED TO STEADILY SLOW DOWN UNTIL THE WATERS CREST LATER TONIGHT. BE ADVISED THAT STATE HIGHWAY 21 COULD BECOME IMPASSIBLE IF THE WATER LEVEL RISES ABOVE 9.5 FEET. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$ SMR
074 WGUS85 KTWC 100518 FLSTWC FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1018 PM MST SUN SEP 9 2012 AZC019-100745- /O.CON.KTWC.FA.W.0009.000000T0000Z-120910T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1018 PM MST SUN SEP 9 2012 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MST FOR SMALL STREAMS IN CENTRAL PIMA COUNTY...INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO... AT 1012 PM MST...A RIVER GAUGE ON THE VAMORI WASH NEAR KOM VO REPORTED A WATER LEVEL EXCEEDING 9.2 FEET AND THUS REMAINING ABOVE BANKFULL. WHILE THE RISE OF WATER LEVELS HAS SLOWED THROUGH THE EVENING...THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE AREA WILL LIKELY CREATE FURTHER RISES IN WATER LEVELS THROUGH THE NIGHT. BE ADVISED THAT SATE HIGHWAY 21 COULD BECOME IMPASSIBLE IF THE WATER LEVEL RISES ABOVE 9.5 FEET. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$ SMR
508 WGUS45 KTWC 100741 FLWTWC BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1241 AM MST MON SEP 10 2012 AZC019-101345- /O.EXT.KTWC.FA.W.0009.000000T0000Z-120910T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1241 AM MST MON SEP 10 2012 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLOOD WARNING FOR SMALL STREAMS IN... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO. * UNTIL 645 AM MST * AT 1235 AM MST ADDITIONAL SHOWERS WERE SPREADING THROUGH PORTIONS OF THE TOHONO O'ODHAM NATION INCLUDING OVER BASINS FEEDING THE VAMORI WASH. AS OF 1230 AM MST THE VAMORI WASH CONTINUED TO SLOWLY RISE AND WAS UP TO 9.61 FEET. STATE HIGHWAY 21 WAS LIKELY IMPASSABLE. IT IS EXPECTED TO CREST NEAR OR JUST OVER 10 FEET DURING THE EARLY MORNING HOURS. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$ MEYER
069 WGUS85 KTWC 101044 FLSTWC FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 344 AM MST MON SEP 10 2012 AZC019-101345- /O.CON.KTWC.FA.W.0009.000000T0000Z-120910T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 344 AM MST MON SEP 10 2012 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MST FOR SMALL STREAMS IN CENTRAL PIMA COUNTY...INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO... AT 338 AM MST SHOWERS HAD ONCE AGAIN SHIFTED NORTH OF THE AREA. THE LATEST RISE IN THE VAMORI WASH NEAR KOM VO APPEARED TO HAVE CRESTED AT 9.8 FEET ABOUT 2 AM MST AND THE LATEST READING SHOWED LEVELS SLOWLY STARTING TO FALL. AT CURRENT LEVELS HIGHWAY 21 LIKELY REMAINS IMPASSABLE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$ MEYER
667 WGUS45 KTWC 101335 FLWTWC BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 635 AM MST MON SEP 10 2012 AZC019-101945- /O.EXT.KTWC.FA.W.0009.000000T0000Z-120910T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 635 AM MST MON SEP 10 2012 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLOOD WARNING FOR SMALL STREAMS IN... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... INCLUDING THE VAMORI WASH NEAR KOM VO AND PISINIMO. * UNTIL 1245 PM MST * AT 628 AM MST THE VAMORI WASH NEAR KOM VO CONTINUED TO SLOWLY FALL...DOWN TO 9.67 FEET AFTER THE LATEST CREST OF 9.8 FEET AT ABOUT 2 AM. THIS TREND IS EXPECTED TO CONTINUE...HOWEVER ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TODAY. AT CURRENT LEVELS HIGHWAY 21 LIKELY REMAINS IMPASSABLE. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON STREAMS AND WASHES...AND SOME FLOODING OF ROADS AND LAND ALONG THE BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$ MEYER
687 WGUS85 KTWC 101559 FLSTWC FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 859 AM MST MON SEP 10 2012 AZC019-101945- /O.CON.KTWC.FA.W.0009.000000T0000Z-120910T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 859 AM MST MON SEP 10 2012 ...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR SMALL STREAMS IN CENTRAL PIMA COUNTY...ESPECIALLY THE VAMORI WASH... AT 852 AM MST...THE WATER LEVEL OF THE VAMORI WASH NEAR KOM VO CONTINUED TO SLOWLY LOWER...WITH THE CURRENT LEVEL AT 9.86 FEET. THIS TREND WILL CONTINUE THROUGH THE DAY. HOWEVER...ADDITIONAL RAINFALL CAN BE EXPECTED THROUGHOUT THE DAY AND TONIGHT...WHICH MAY CAUSE THE WASH WATER LEVELS TO RISE AGAIN. BASED ON IMPACT INFORMATION...STATE HIGHWAY 21 BECOMES IMPASSABLE AT WATER LEVELS OVER 9.5 FEET. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3201 11233 3188 11201 3175 11210 3187 11242 $$
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Sep 9, 2:49 PM MST, 4 hours earlier.
Area forecast discussion, Sep 9, 2:49 PM MST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 248 AM MST SUN SEP 9 2012 .SYNOPSIS...PLENTY OF MOISTURE AROUND FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...ESPECIALLY WEST OF TUCSON. A WEAK WEATHER SYSTEM WILL PASS THROUGH THE REGION BRINGING MORE WIDESPREAD THUNDERSTORMS TO THE AREA LATE MONDAY INTO TUESDAY. A DRIER WESTERLY FLOW WILL LEAD TO MUCH LESS THUNDERSTORM ACTIVITY THE SECOND HALF OF THE WEEK. && .DISCUSSION...A WEAK UPPER LOW CENTERED OVER NORTHERN BAJA WAS HELPING PRODUCE A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MOST OF THE ACTIVITY HAS BEEN ACROSS THE TOHONO O'ODHAM NATION AND FAR WESTERN PIMA COUNTY. STILL ANTICIPATING THIS GENERAL AREA TO SEE THE BULK OF THE STRONG THUNDERSTORMS AGAIN THIS EVENING WITH HEAVY RAINFALL BEING THE MAIN CONCERN. THE UPPER LOW OVER BAJA WILL EVENTUALLY MOVE FARTHER NORTH TO A POSITION CENTERED OVER YUMA BY MONDAY EVENING...THEN TRACK THROUGH NORTHERN ARIZONA ON TUESDAY. THAT SAID...THIS FEATURE WILL CONTINUE TO INFLUENCE OUR WEATHER THROUGH LATE TUESDAY. THEREAFTER...A DRY WESTERLY FLOW ALOFT WAS PROGGED TO DEVELOP OVER THE REGION. THIS WILL RESULT IN DIMINISHING RAIN CHANCES WEDNESDAY...WITH LITTLE OR NO CHANCE OF RAIN BY THE WEEKEND. && .AVIATION...SCT-BKN CLOUDS MAINLY 6-10K FT AGL WILL PREVAIL INTO MONDAY MORNING ACROSS SOUTHEAST AZ. BREEZY ELY/SELY WINDS WILL CONTINUE ESPECIALLY FOR KTUS THRU SUNDOWN...THEN TAPERING OFF TO 10 KTS OR LESS FOR MOST LOCALES INTO MONDAY MORNING. BULK OF -SHRA/-TSRA IS EXPECTED ONCE AGAIN ON A LINE FROM KTUS-KOLS WESTWARD THROUGH ABOUT 10/03Z WITH MORE ISOLATED -SHRA/-TSRA EAST OF THIS LINE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. DRIER WESTERLY FLOW WILL BEGIN TO MOVE IN BY WEDNESDAY WITH A DOWNWARD TREND IN STORMS WEDNESDAY THROUGH FRIDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 9, 10:06 AM MST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1006 AM MST SUN SEP 9 2012 AZZ504>514-100300- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- 1006 AM MST SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTER A ROUND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING...MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK WEATHER SYSTEM EXITING BAJA WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS LATE MONDAY AND TUESDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. ONCE THE SYSTEM EXITS...DRIER AIR WILL MOVE INTO THE REGION RESULTING IN DIMINISHING RAIN CHANCES BY THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501>503-515-100300- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-BABOQUIVARI MOUNTAINS- 1006 AM MST SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT CLEARING SKIES THIS MORNING WILL GIVE WAY TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERAL OF THE WASHES AND SMALL STREAMS WERE EXPERIENCING FLOWS FROM RAIN YESTERDAY...SO ADDITIONAL HEAVY RAINFALL TODAY MAY CAUSE FLOODING IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK WEATHER SYSTEM EXITING BAJA WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS LATE MONDAY AND TUESDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. ONCE THE SYSTEM EXITS...DRIER AIR WILL MOVE INTO THE REGION RESULTING IN DIMINISHING RAIN CHANCES BY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 9, 4:36 PM MST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 436 PM MST SUN SEP 9 2012 AZZ501-100015- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 436 PM MST SUN SEP 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL 515 PM MST... AT 430 PM MST...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM NEAR AJO...OR 44 MILES SOUTH OF GILA BEND...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...AJO. LAT...LON 3204 11333 3249 11331 3249 11270 3188 11281 TIME...MOT...LOC 2335Z 095DEG 9KT 3233 11286
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:55 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 10, 12:46 PM MST | Areal Flood Warning | TWC | Pima | 30 hr |
| Sep 10, 1:27 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Sep 10, 1:37 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Sep 10, 2:24 PM MST | Flash Flood Warning | TWC | Cochise | 111 min |
| Sep 10, 2:29 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 10, 2:41 PM MST | Flash Flood Warning | TWC | Pima | 94 min |
| Sep 10, 3:40 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 80 min |
| Sep 10, 3:44 PM MST | Special Weather Statement | TWC | Pima | 46 min |
| Sep 10, 3:49 PM MST | Special Weather Statement | TWC | Pima | 41 min |
| Sep 10, 3:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Sep 10, 3:54 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 10, 4:13 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 2 hr |
| Sep 10, 4:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Sep 10, 4:56 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 112 min |
Nearby
Areal Flood Warnings in Arizona, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.